Alert archive / Missouri / River Flood Warnings in 2017

River Flood Warning 35, NWS Kansas City, MO

April 5, 2017Andrew County, Buchanan County, Missouri

NWS Kansas City, MO issued this river flood warning at Apr 5, 2017, 3:26 PM CDT for Andrew County, Buchanan County, Missouri. It took effect at Apr 5, 2017, 6:00 PM CDT. It was in force for 33 hr.

The area

The outline as issued.

The facts

Issued
Apr 5, 2017, 3:26 PM CDT (20:26 UTC)
In effect from
Apr 5, 2017, 6:00 PM CDT
Expired
Apr 7, 2017, 2:30 AM CDT
In force
33 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Moderate

Counties Andrew County, MO, Buchanan County, MO

The radar

The Pleasant Hill radar (KEAX), 140 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point 102 River at Rosendale (RSDM7).

Action stage
13 ft
Minor stage
18 ft
Moderate stage
18.11 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

106 
WGUS43 KEAX 052026
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED          
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
326 PM CDT WED APR 5 2017
  

...The National Weather Service in Pleasant Hill Mo has issued a 
flood warning for the following rivers in Missouri...

  102 River at Rosendale affecting Andrew and Buchanan Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC003-021-062026-
/O.NEW.KEAX.FL.W.0035.170405T2300Z-170407T0730Z/
/RSDM7.2.ER.170405T2300Z.170406T0000Z.170406T0730Z.NO/
326 PM CDT WED APR 5 2017

The National Weather Service in Pleasant Hill Mo has issued a 

* Flood Warning for 
  The 102 River at Rosendale.
* until late Thursday night.
* At  5:52 AM Wednesday the stage was 11.9 feet.
* Flood stage is 18.0 feet.
* Moderate flooding is forecast.
* Forecast...Continue to rise to near 18.5 feet by this evening. The river 
  will fall below flood stage by early Thursday morning.
* At 18.0 feet...State Route 48 on the east side of Rosendale is 
  overtopped by flood waters.
* At 13.0 feet...Lowland agricultural flooding begins.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

102 River
  Rosendale       18   11.9   Wed 06 AM   18.5 this evening
     
&&
  
LAT...LON 4013 9488 4013 9478 3977 9471 3977 9480 4004 9486
  
$$
2 follow-up statements
572 
WGUS83 KEAX 060119
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
819 PM CDT WED APR 5 2017
   

...The Flood Warning continues for the following rivers in 
Missouri...

  102 River at Rosendale affecting Andrew and Buchanan Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC003-021-062100-
/O.EXT.KEAX.FL.W.0035.000000T0000Z-170406T2100Z/
/RSDM7.2.ER.170406T0036Z.170406T0600Z.170406T2100Z.NO/
819 PM CDT WED APR 5 2017

The Flood Warning continues for
  The 102 River at Rosendale.
* until Thursday afternoon.
* At  5:59 PM Wednesday the stage was 17.8 feet.
* Flood stage is 18.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by this evening and continue to 
  rise to near 18.6 feet by early Thursday morning. The river will 
  fall below flood stage by midday Thursday.
* At 18.0 feet...State Route 48 on the east side of Rosendale is 
  overtopped by flood waters.
* At 13.0 feet...Lowland agricultural flooding begins.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

102 River
  Rosendale       18   17.8   Wed 06 PM   18.6 early Thursday morning
     
&&
  
LAT...LON 4013 9488 4013 9478 3977 9471 3977 9480 4004 9486

  

$$
264 
WGUS83 KEAX 061058
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
558 AM CDT THU APR 6 2017
   

...The Flood Warning is cancelled for the following rivers in 
Missouri...

  102 River at Rosendale affecting Andrew and Buchanan Counties.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC003-021-061128-
/O.CAN.KEAX.FL.W.0035.000000T0000Z-170406T2100Z/
/RSDM7.N.ER.170406T0036Z.000000T0000Z.000000T0000Z.NO/
558 AM CDT THU APR 6 2017

The Flood Warning is cancelled for
  The 102 River at Rosendale.
* At  5:46 AM Thursday the stage was 17.1 feet.
* Flood stage is 18.0 feet.
* Forecast...The river crested below flood stage at 18.0 feet. The 
  river will continue to fall to 14.1 feet by Friday morning.
* At 13.0 feet...Lowland agricultural flooding begins.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

102 River
  Rosendale       18   17.1   Thu 06 AM   17.0 this morning
     
&&
  
LAT...LON 4013 9488 4013 9478 3977 9471 3977 9480 4004 9486

  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Apr 5, 12:46 PM CDT, 2 hours 40 minutes earlier.

Area forecast discussion, Apr 5, 12:46 PM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
1246 PM CDT Wed Apr 5 2017

.Discussion...
Issued at 359 AM CDT WED APR 5 2017

The final push of the recent rainy pattern is finally making its way
through the forecast area this morning. The potent mid/upper level
system is currently located in the general vicinity of Topeka or
Kansas City this morning and will continue to push east/northeast
with time. The mid level dry slot has pushed through western and
central Missouri, which has brought a bit of a lull in the
precipitation, mainly south of HWY 36 through the overnight hours.
That lull will come to an end over the next couple hours as the
deformation precipitation wrapping around the western periphery
of the mid/upper low moves through eastern Kansas and western
Missouri. Do not expect huge amounts of further rainfall with this
backside precipitation, but we could see another quarter inch or
so with this last round of rain. The best chance for higher
amounts will likely be north of I-70 through the remainder of the
day on Wednesday. Given the 2-4 inches of rain the area has
received over the last 5- 10 days the ground has soaked up about
as much moisture as possible, which leaves further precipitation
mostly as runoff into local rivers and streams. Several of these
streams are already above flood stage, so any further rain/runoff
will result in these streams reaching higher levels. Aside from
the potential for minor to moderate flooding the duration of these
floods will be pushed out a little further in time. Expect these
streams to remain in flood for the next several days. At the
surface a deepening cyclone will cause winds to pick up as the
center of the cyclone pushes into the Mississippi River Valley.
The gradient will tighten across eastern Kansas and western
Missouri through the morning hours causing winds to be sustained
around 20 to 30 mph. Forecast soundings indicate good mixing
despite ample cloud cover, so wind gusts could approach 40 to 45
mph at times today. As such, a wind advisory has been issued
covering the 7am to 7pm time frame across portions of E KS and W
MO.

The rainy pattern comes to an end by Wednesday night across the
area, and a dry pattern takes hold through the rest of the week and
into the weekend. Northwest mid/upper flow in the wake of the slowly
departing system, along with the upstream shortwave ridge will bring
at least 3 or 4 days of dry conditions before the next round of rain
moves in probably Sunday night or Monday. This next batch of rain
would likely be more convective in nature than the most recent rainy
pattern, and could very well bring some severe weather with it.
Given the progged moisture influx ahead of the Sunday/Monday system
it's conceivable that instability will be ample for strong to severe
storms. A welcomed warm up is also in store across the area, with
temperatures Fri-Mon generally in the 60s and 70s.

&&

.Aviation...(For the 18Z TAFS through 18Z Thursday Afternoon)
Issued at 1246 PM CDT WED APR 5 2017

MVFR cigs out of the gate this afternoon should begin to lift back
to VFR thresholds by 21z or so, as drier air begins to slowly work
into the area. Biggest unknown with the going forecast remains the
possibility of developing convection between TOP and MCI this
afternoon, mainly after 21z. Fcst models continue to suggest the
possibility of this scenario, and have continued a VCTS mention
for all sites until trends are better established in the coming
hours. Otherwise, expect clearing skies by 12z as high pressure
begins building overhead.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Flood Watch until 1 PM CDT this afternoon for KSZ025-057-060-
     102>105.

     Wind Advisory until 7 PM CDT this evening for KSZ025-057-060-
     103>105.

MO...Flood Watch until 1 PM CDT this afternoon for MOZ001>008-011>017-
     020>025-028>033-037>040-043>046-053-054.

     Wind Advisory until 7 PM CDT this evening for MOZ020-021-028>030-
     037-038-043>045-053-054.

&&

Discussion...Leighton
Aviation...32
Hazardous weather outlook, Apr 5, 4:56 AM CDT, 10 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
456 AM CDT Wed Apr 5 2017

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-061000-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
456 AM CDT Wed Apr 5 2017

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

 One to two inches of precipitation has fallen last night through
 this morning over saturated ground. This has lead to flooding or
 forecasted flooding along area rivers, creeks and streams. Do not
 cross water cover roadways.

 A wind advisory is in effect today for northerly winds 20 to 30 mph
 with gusts as high as 45 mph. Caution should be used when driving
 especially along east to west roads.

 More detailed information can be accessed at...
 http://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

 Storms are expected to move back into the area Sunday. There is the
 potential for severe weather with these storms.

 More detailed information can be accessed at...
 http://www.weather.gov/eax/hwo

In the hours before

Local storm report, Apr 5, 1:22 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
122 PM CDT WED APR 5 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1119 AM     FLOOD            1 NE LUDLOW             39.67N 93.68W
04/05/2017                   LIVINGSTON         MO   DEPT OF HIGHWAYS

            STATE ROUTE DD CLOSED DUE TO FLOODING.

&&

SAW
Local storm report, Apr 5, 1:25 PM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
125 PM CDT WED APR 5 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0828 AM     FLOOD            1 NW DAWN               39.68N 93.65W
04/05/2017                   LIVINGSTON         MO   DEPT OF HIGHWAYS

            STATE ROUTE C CLOSED DUE TO FLOODING ALONG
            SHOAL CREEK.

&&

SAW
Local storm report, Apr 5, 1:28 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
128 PM CDT WED APR 5 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1238 PM     FLOOD            1 ESE ROTHVILLE         39.65N 93.05W
04/05/2017                   CHARITON           MO   DEPT OF HIGHWAYS

            STATE ROUTE E CLOSED DUE TO FLOODING.

&&

SAW
Local storm report, Apr 5, 1:35 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
135 PM CDT WED APR 5 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0923 AM     FLOOD            7 W NEW BOSTON          39.95N 92.99W
04/05/2017                   LINN               MO   DEPT OF HIGHWAYS

            STATE ROUTE C CLOSED DUE TO FLOODING ALONG
            WEST YELLOW CREEK.

&&

SAW
Local storm report, Apr 5, 1:37 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
137 PM CDT WED APR 5 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0743 AM     FLOOD            5 NW REGER              40.20N 93.25W
04/05/2017                   SULLIVAN           MO   DEPT OF HIGHWAYS

            STATE ROUTE PP CLOSED DUE TO FLOODING ALONG
            WEST YELLOW CREEK.

&&

SAW
Local storm report, Apr 5, 1:40 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
140 PM CDT WED APR 5 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1257 PM     FLOOD            8 NE UNIONVILLE         40.57N 92.89W
04/05/2017                   PUTNAM             MO   DEPT OF HIGHWAYS

            STATE ROUTE 129 CLOSED DUE TO FLOODING.

&&

SAW

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 10:42 PM CDTRiver Flood WarningEAXDaviess, Livingston63 hr
Apr 4, 10:55 PM CDTRiver Flood WarningEAXClay, Jackson, Ray59 hr
Apr 4, 11:35 PM CDTRiver Flood WarningEAXCarroll66 hr
Apr 4, 11:37 PM CDTRiver Flood WarningEAXDaviess, Gentry55 hr
Apr 5, 2:45 AM CDTRiver Flood WarningEAXClay, Ray32 hr
Apr 5, 3:26 AM CDTWind AdvisoryEAXBates, Buchanan, Cass, Clay, Clinton, Henry and 6 more16 hr
Apr 5, 9:15 AM CDTAreal Flood WarningEAXAndrew, Buchanan, Caldwell, Clay, Clinton, Daviess and 11 more9 hr
Apr 5, 9:34 AM CDTAreal Flood WarningEAXClay, Platte9 hr
Apr 5, 9:38 AM CDTAreal Flood WarningEAXCarroll, Chariton, Ray9 hr
Apr 5, 6:19 PM CDTAreal Flood WarningEAXAndrew, Buchanan, Caldwell, Carroll, Chariton, Clay and 15 more24 hr

Nearby

River Flood Warnings in Missouri, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.